MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon leak occurred.The target lesion was located in the iliac vein.A 12.0 x 80, 135cm mustang balloon catheter was advanced for dilation.However, when visualizing through angiography, the balloon did not expand.When the balloon was removed, it was observed that it was broken.The procedure was completed and there were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a mustang 12.0 x 80, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A visual examination identified a balloon longitudinal tear beginning approximately 5mm distal of the proximal markerband and extending approximately 3mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12272169
Report Number2134265-2021-09695
Device Sequence Number19715880
Product Code FGE
UDI-Device Identifier08714729795285
UDI-Public08714729795285
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026909485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale